Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 102, NWS Corpus Christi, TX

September 11, 2015Aransas County, Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2015, 1:47 PM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2015, 1:47 PM CDT (18:47 UTC)
Expired
Sep 11, 2015, 4:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 61 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 3:31 PM CDTFLASH FLOODRockport, TXPUBLIC REPORT OF STREET FLOODING IN ROCKPORT FROM KIII 3 NEWS SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3211 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WGUS54 KCRP 111847
FFWCRP
TXC007-057-391-112145-
/O.NEW.KCRP.FF.W.0102.150911T1847Z-150911T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 PM CDT FRI SEP 11 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARANSAS COUNTY IN SOUTHERN TEXAS...
  SOUTHWESTERN CALHOUN COUNTY IN SOUTHERN TEXAS...
  SOUTH CENTRAL REFUGIO COUNTY IN SOUTHERN TEXAS...

* UNTIL 445 PM CDT
    
* AT 147 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROCKPORT...LAMAR...KEY ALLEGRO...HOLIDAY BEACH...COPANO VILLAGE AND
  FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2796 9696 2797 9698 2799 9697 2798 9699
      2800 9700 2800 9706 2806 9720 2805 9714
      2808 9709 2814 9716 2808 9708 2814 9715
      2809 9706 2817 9715 2831 9709 2825 9692
      2826 9692 2823 9678 2819 9679 2820 9666

$$

TJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:50 PM CDT, 57 minutes earlier.

Area forecast discussion, Sep 11, 12:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1250 PM CDT FRI SEP 11 2015

.DISCUSSION...UPDATED FOR THE 18Z AVIATION DISCUSSION.

&&

.AVIATION...CONVECTION FIRING UP ACROSS THE MIDDLE TEXAS COAST
CURRENTLY AFFECTING VCT IS EXPECTED TO EXPAND FARTHER SOUTH AND
WEST THROUGH THE AFTERNOON TO THEN AFFECT CRP-ALI-LRD WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AS A SURFACE
BOUNDARY TO NORTH SLOWLY SINKS...MORE CONVERGENCE WILL EXIST TO
KEEP CONVECTION THROUGH THE REST OF THE AFTERNOON WELL INTO THE
EVENING HOURS. CHANCES BECOME MORE ISOLATED TO SCATTERED HEADED
INTO THE OVERNIGHT HOURS...BUT SHOULD OVERALL BE DRYING FROM NORTH
TO SOUTH. GENERAL VFR CONDITIONS WILL OCCUR...BUT IN AND AROUND
HEAVY STORMS...MVFR CIGS WITH EVEN IFR VISIBILITIES ARE EXPECTED
TO OCCUR. WITH CONVECTION ENDING LATE TONIGHT...FOG IS POSSIBLE
BUT ESPECIALLY FROM ALI-VCT. VFR SHOULD RESUME AFTER 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  74  88  71  88  /  70  60  40  20  10
VICTORIA          86  71  87  65  87  /  70  40  20  10  10
LAREDO            93  73  90  71  92  /  60  70  30  20  10
ALICE             89  72  88  69  90  /  70  60  40  20  10
ROCKPORT          86  74  87  72  88  /  70  60  40  20  10
COTULLA           90  72  90  67  91  /  60  40  20  10   0
KINGSVILLE        90  73  88  71  89  /  70  70  40  20  10
NAVY CORPUS       87  76  87  74  87  /  70  70  40  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, Sep 11, 4:50 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CDT FRI SEP 11 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
450 AM CDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTH TEXAS AND THE COASTAL WATERS TODAY AND INTO TONIGHT.
LOCALLY HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL CLOUD TO
SURFACE LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY BUT
RAIN CHANCES ARE EXPECTED TO DECREASE DURING THE AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE TUESDAY AND
WEDNESDAY AS A COASTAL TROUGH MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Special weather statement, Sep 11, 1:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
140 PM CDT FRI SEP 11 2015

TXZ244-245-111930-
SAN PATRICIO-ARANSAS-
140 PM CDT FRI SEP 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ARANSAS COUNTY...

AT 139 PM CDT...A STRONG THUNDERSTORM WAS NEAR KEY ALLEGRO...OR NEAR
ROCKPORT...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKPORT...ARANSAS PASS...INGLESIDE--ARANSAS PASS...KEY ALLEGRO AND
PALM HARBOR.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2790 9701 2794 9706 2789 9702 2796 9709
      2791 9705 2794 9711 2791 9706 2791 9714
      2790 9713 2784 9704 2784 9705 2790 9714
      2785 9723 2809 9705 2804 9703 2807 9685
TIME...MOT...LOC 1839Z 008DEG 23KT 2801 9697

TJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 7:40 PM CDTSpecial Weather StatementCRPDuval35 min
Sep 10, 8:12 PM CDTSpecial Weather StatementCRPDuval33 min
Sep 11, 12:14 PM CDTAreal Flood AdvisoryCRPAransas, Refugio2 hr
Sep 11, 1:05 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio115 min
Sep 11, 1:38 PM CDTSpecial Marine WarningCRP67 min
Sep 11, 1:40 PM CDTSpecial Weather StatementCRPAransas50 min
Sep 11, 1:53 PM CDTSpecial Marine WarningCRP97 min
Sep 11, 2:17 PM CDTSpecial Weather StatementCRPAransas58 min
Sep 11, 2:31 PM CDTAreal Flood AdvisoryCRPNueces59 min
Sep 11, 2:39 PM CDTSpecial Marine WarningCRP36 min
Sep 11, 3:02 PM CDTSpecial Weather StatementCRPNueces43 min
Sep 11, 3:43 PM CDTSpecial Weather StatementCRPJim Wells32 min
Sep 11, 3:49 PM CDTFlash Flood WarningCRPKleberg, Nueces116 min
Sep 11, 4:14 PM CDTSpecial Weather StatementCRPJim Wells, Kleberg31 min
Sep 11, 4:23 PM CDTSpecial Marine WarningCRP67 min
Sep 11, 4:43 PM CDTSpecial Weather StatementCRPKleberg32 min
Sep 11, 4:44 PM CDTAreal Flood AdvisoryCRPDuval, Webb61 min
Sep 11, 5:05 PM CDTSpecial Marine WarningCRP25 min
Sep 11, 5:27 PM CDTSpecial Marine WarningCRP33 min
Sep 11, 5:36 PM CDTAreal Flood AdvisoryCRPWebb54 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.